Jump to content
CrazyBoards.org

Antidepressant change after surgery


Recommended Posts

I had gastric bypass surgery on January 8th and you have to have all your medications changed to liquid, chewable or crushed.  I currently take Prozac 40mgs a day.  They gave me liquid Prozac in the hospital and to take at home.  Every since I have been home and taking the liquid Prozac, I am having a hard time with my sleep.  I can fall asleep ok but then I am up a few hours later and I toss and turn the rest of the night.  It could be other factors and I am trying to rule out one at a time.

Has anyone else have similar issues?

Thank you,

Beth

Link to comment
Share on other sites

2 hours ago, Beth45 said:

I had gastric bypass surgery on January 8th and you have to have all your medications changed to liquid, chewable or crushed.  I currently take Prozac 40mgs a day.  They gave me liquid Prozac in the hospital and to take at home.  Every since I have been home and taking the liquid Prozac, I am having a hard time with my sleep.  I can fall asleep ok but then I am up a few hours later and I toss and turn the rest of the night.  It could be other factors and I am trying to rule out one at a time.

It has only been about a month since your surgery, so it make take a little more time for your body to adjust, IMO......Gastric bypass does affect the absorption of medications, though.

My best advice would be to talk to your gastric surgeon, and get his advice on what to do.....Do you have a psychiatrist?....If so, your psychiatrist could possibly need to consult with your gastric doctor, and make some adjustments to your dosage since you've had this surgery.

Your doctor may also be willing to give you something to help with sleep.

Link to comment
Share on other sites

3 hours ago, CrazyRedhead said:

It has only been about a month since your surgery, so it make take a little more time for your body to adjust, IMO......Gastric bypass does affect the absorption of medications, though.

My best advice would be to talk to your gastric surgeon, and get his advice on what to do.....Do you have a psychiatrist?....If so, your psychiatrist could possibly need to consult with your gastric doctor, and make some adjustments to your dosage since you've had this surgery.

Your doctor may also be willing to give you something to help with sleep.

This is true.  I just feel like my life is crumbling before me and I can't stop it.  I see my therapist tomorrow and my prescriber next week.  I have 30mgs of remeron  to take but it's not working.  I also take 1mg of klonopin at bedtime.  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...